Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 5, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 1, 2006, 3:16 PM CST for Beaver County, Texas County, Oklahoma. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2006, 3:16 PM CST (21:16 UTC)
- Expired
- Apr 1, 2006, 4:15 PM CST
- In force
- 59 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Beaver County, OK, Texas County, OK
The radar
The Dodge City radar (KDDC), 144 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 1, 2:01 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2363 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 841 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 2:45 PM CST, 31 minutes earlier.
Area forecast discussion, Apr 1, 2:45 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
245 PM CST SAT APR 1 2006
.DISCUSSION...
THE DRYLINE IS LOCATED ACROSS THE NORTHWEST SECTIONS OF THE
PANHANDLES AND SLOWLY MIXING EAST THROUGH THIS EVENING. UPPER TROUGH
OVER THE GREAT BASIN REGION AND SOUTHWESTERN STATES FORECASTED TO
TRACK EAST INTO THE CENTRAL AND SOUTHERN ROCKIES BY 06Z SUNDAY AND
THEN ACROSS THE PANHANDLES AND WESTERN OK BY 12Z SUNDAY. FEEL DRYLINE
WILL BE SLOW TO MOVE ACROSS THE PANHANDLES UNTIL AFTER MIDNIGHT WHEN
THE UPPER TROUGH SHOULD KICK THE DRYLINE INTO WESTERN OK. MUCH DRIER
AIR BEHIND THE DRYLINE WILL ADVECT INTO THE PANHANDLES SUNDAY ON
DOWNSLOPING WEST TO NORTHWESTERLY WINDS...THUS ISSUED A FIRE WEATHER
WATCH FOR ALL THE PANHANDLES SUNDAY. STILL HAVE A RED FLAG WARNING IN
EFFECT FOR THE WESTERN PANHANDLES TIL 02Z SUNDAY. BIGGEST CONCERN IS
WIND SPEEDS SUNDAY. MODELS INDICATING WIND SPEEDS DIMINISHING BY
SUNDAY AFTERNOON...HOWEVER 700 MB GRADIENT FORECASTED TO REMAIN
FAIRLY TIGHT INDICATING WIND SPEEDS MAY BE HIGHER THAN MODELS
INDICATING. LATER SHIFTS MAY NEED TO UPGRADE TO A RED FLAG WARNING
FOR SUNDAY OR ISSUE A FIRE DANGER STATEMENT. LATER MODEL RUNS MAY
DETERMINE HOW STRONG WINDS WILL BE. DID NOT MAKE MANY CHANGES TO
PREVIOUS GRIDS AND FORECAST EXCEPT TO DEW POINTS AND WINDS IN THE
DAYS 1 TO 3 PERIOD. OTHERWISE...LEFT PREVIOUS FORECAST ALONE WITH
POSSIBLE CHANCES FOR MORE CONVECTION TUESDAY THROUGH WEDNESDAY NIGHT.
SOUTHWESTERLY FLOW ALOFT WILL ALLOW FOR SHORTWAVE ENERGY TO APPROACH
THE PANHANDLES ALONG WITH PRESSURES FALLING ALONG THE LEE OF THE
ROCKIES AND POSSIBLE DRYLINE DEVELOPMENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 80 50 74 40 / 20 20 0 0
BEAVER OK 81 50 74 36 / 40 50 0 0
BOISE CITY OK 74 43 71 36 / 0 0 0 0
BORGER TX 80 53 77 44 / 20 20 0 0
BOYS RANCH TX 83 48 76 41 / 10 10 0 0
CANYON TX 83 50 74 40 / 20 20 0 0
CLARENDON TX 81 53 77 44 / 30 40 0 0
DALHART TX 77 43 74 36 / 0 0 0 0
GUYMON OK 78 47 74 40 / 20 20 0 0
HEREFORD TX 83 48 73 39 / 10 10 0 0
LIPSCOMB TX 82 53 77 39 / 40 60 0 0
PAMPA TX 78 53 76 43 / 30 40 0 0
SHAMROCK TX 82 53 78 44 / 40 60 0 0
WELLINGTON TX 82 55 79 46 / 40 60 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM SATURDAY FOR THE FOLLOWING ZONES:
AND CIMARRON.
FIRE WEATHER WATCH FROM 7 AM SUNDAY TO 7 PM SUNDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...AND TEXAS.
TX...FIRE WEATHER WATCH FROM 7 AM SUNDAY TO 7 PM SUNDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
WHEELER.
RED FLAG WARNING UNTIL 8 PM SATURDAY FOR THE FOLLOWING ZONES:
DALLAM...DEAF SMITH...HARTLEY...AND OLDHAM.
&&
07/11Hazardous weather outlook, Apr 1, 1:00 PM CST, 2 hours 16 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST SAT APR 1 2006 OKZ001>003-TXZ001>020-021100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST SAT APR 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM GUYMON OKLAHOMA TO AMARILLO TEXAS THIS AFTERNOON AND EVENING. THE SLIGHT RISK INCREASES TO A MODERATE RISK EAST OF A LINE FROM TURPIN OKLAHOMA TO CLARENDON TEXAS. THE MAIN THREAT WILL BE LARGE HAIL... DAMAGING WINDS AND ISOLATED TORNADOES. IN ADDITION TO THE SEVERE THUNDERSTORM THREAT...THE FIRE DANGER WILL BE HIGH ACROSS THE WESTERN OKLAHOMA AND TEXAS PANHANDLES. A RED FLAG WARNING IS IN EFFECT UNTIL 8 PM THIS EVENING FOR THE FAR WESTERN COUNTIES. CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH WEDNESDAY NIGHT... ACROSS MAINLY THE EASTERN PARTS OF THE TEXAS AND OKLAHOMA PANHANDLES. AT THIS TIME...IT APPEARS THAT SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. ALSO...THE FIRE DANGER WILL INCREASE AGAIN ON SUNDAY AND THURSDAY FOR THE ENTIRE AREA AS BREEZY TO WINDY CONDITIONS COMBINE WITH LOW RELATIVE HUMIDITIES AND WARM TEMPERATURES. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS...ESPECIALLY THOSE IN THE MODERATE RISK AREA...SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. FIREFIGHTERS ACROSS THE AREA SHOULD PREPARE FOR THE POSSIBILITY OF DANGEROUS WILDFIRE SPREAD TODAY AND SUNDAY. SP
In the hours before
Special weather statement, Apr 1, 2:48 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 248 PM CST SAT APR 1 2006 OKZ002-003-TXZ004-012130- BEAVER OK-OCHILTREE TX-TEXAS OK- 248 PM CST SAT APR 1 2006 ...STRONG THUNDERSTORMS IN BEAVER...OCHILTREE AND TEXAS COUNTIES... STRONG THUNDERSTORM WERE LOCATED BETWEEN SPEARMAN TEXAS AND TURPIN OKLAHOMA. THE STORMS WILL MOVE NORTHEAST AT 30 MPH AND PRODUCE ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH. A TORNADO WATCH IS IN EFFECT THIS AREA. REMEMBER...THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. SP
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:43 PM CST | Severe Thunderstorm Warning | AMA | Hutchinson | 47 min |
| Apr 1, 4:12 PM CST | Severe Thunderstorm Warning | AMA | Ochiltree | 63 min |
| Apr 1, 4:43 PM CST | Severe Thunderstorm Warning | AMA | Collingsworth | 62 min |
| Apr 1, 4:47 PM CST | Severe Thunderstorm Warning | AMA | Roberts | 28 min |
| Apr 1, 5:01 PM CST | Severe Thunderstorm Warning | AMA | Beaver | 59 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.